Alert archive / Ohio / Special Weather Statements in 2017
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Apr 20, 2017, 3:21 PM EDT for Preble County, Ohio; Union County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2017, 3:21 PM EDT (19:21 UTC)
- Expired
- Apr 20, 2017, 3:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
Counties Union County, IN, Preble County, OH
The radar
The Cincinnati radar (KILN), 89 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
042 WWUS81 KILN 201921 SPSILN Special Weather Statement National Weather Service Wilmington OH 321 PM EDT THU APR 20 2017 INZ058-059-066-OHZ060-061-070-201945- Fayette IN-Union IN-Franklin IN-Montgomery OH-Butler OH-Preble OH- 321 PM EDT THU APR 20 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN COUNTY IN SOUTHEASTERN INDIANA...UNION AND SOUTHEASTERN FAYETTE COUNTIES IN EAST CENTRAL INDIANA...SOUTHERN PREBLE COUNTY IN WEST CENTRAL OHIO... NORTHWESTERN BUTLER COUNTY IN SOUTHWESTERN OHIO AND SOUTHWESTERN MONTGOMERY COUNTIES IN WEST CENTRAL OHIO UNTIL 345 PM EDT... At 320 PM EDT, radar indicated a strong thunderstorm near Liberty, moving northeast at 35 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... One half inch diameter hail... Very heavy rain... Locations impacted include... Eaton, Liberty, Camden, West Alexandria, Gratis, West College Corner, Salem, New Lebanon, Farmersville, Brownsville, College Corner, Somerville, West Elkton, Dunlapsville, Whitewater State Park, Goodwins Corner, Cottage Grove, Morning Sun, Wheatville and Muttonville. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3968 8510 3980 8441 3960 8439 3949 8506 TIME...MOT...LOC 1920Z 246DEG 29KT 3958 8500 $$ AR
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Apr 20, 2:59 PM EDT, 22 minutes earlier.
Area forecast discussion, Apr 20, 2:59 PM EDT, 22 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 259 PM EDT Thu Apr 20 2017 .SYNOPSIS... Showers and thunderstorms are expected into tonight as a cold front pushes east across the region. The front will stall out to our south on Friday before lifting back to the north over the weekend. This will lead to an increasing chance of showers Friday night into Saturday. A cooler airmass will settle into the area for the weekend. && .NEAR TERM /THROUGH TONIGHT/... Showers and thunderstorms have developed this afternoon along the pre frontal boundary moving across Indiana. MLCapes across that area are in the 500-1000 J/kg range but they do drop off some to the east across our area. As a result, there is some uncertainty as to how well this activity will maintain its strength as it moves into our area. This initial wave of showers may also help stabilize the airmass a bit which could also results in some question as to the strength of the secondary batch of storms developing across eastern Illinois as they move eastward. At the moment, deep layer shear is marginal across our area with 0-6 km values in the 20-25 knot range. This is forecast to increase from the northwest between 21Z-03Z as some better upper level energy works into our area. This will also be accompanied by some cooler air aloft which could also aid in some enhancement to the instability. Therefore, some uncertainty exists in regard to the severe threat as we head through late afternoon and into the early evening hours. It still seems that the best threat will be across our northwest where the better deep layer shear will develop. With some decent mixing across the area this afternoon, dcapes have pushed up close to 1000 J/kg across parts of our area so if we are able to get some stronger storms, damaging wind appears to be the primary threat. The storms should be fairly progressive but PWs do push up to around 1.5 inches through early evening. As a result, locally heavy rainfall will be possible with the stronger storms with some localized flooding possible with training storms. The cold front will push east across the area later tonight with pcpn tapering off from the northwest overnight. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... The front will continue to move off to the south through the day on Friday with high pressure trying to work in from the north. Suppose we could see a few lingering showers across our far south into Friday morning but for the most part expect dry conditions. Cooler air filtering in behind the front will lead to more seasonable temperatures with highs ranging from the upper 50s in the northwest to the mid and upper 60s in the southeast. A developing surface wave will help the boundary to begin to lift back to the north Friday night. This will lead to an increasing chance of showers across our south through the night. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Extensive low pressure tracking across Tennessee along a slow moving frontal boundary will bring showers Saturday. Southern locations should see the bulk of showers, and a few rumbles of thunder will be possible there as well in an environment containing elevated instability. Rain chances will gradually diminish Saturday night into Sunday as the system works east. Weak high pressure is forecast to bring dry conditions Monday into Tuesday. A wave of low pressure traveling through the Great Lakes may result in a few more showers Tuesday night into Wednesday. Additional showers could affect mainly northern locations Thursday when a warm front is forecast to develop across the Great Lakes. Temperatures will start below normal for Saturday, with highs in the mid 50s limited by clouds, precip, and cold advection on a northeast low level flow. A rebound to near normal upper 60s can be expected by Monday due to warm advection and reduced cloud cover, with further warm advection making above normal 70s probable Tuesday through Thursday. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Good mixing across the area this afternoon has allowed for some gusty southwesterly winds to develop. Meanwhile, showers and thunderstorms have developed back to our west across Indiana along a pre frontal boundary. This boundary will push east into our area through late afternoon, followed by a cold front that will move through our area later tonight. This will lead to occasional showers and thunderstorms, primarily in the 22Z-03Z time frame. As the front moves through, precipitation will taper off from the northwest overnight. Expect mainly VFR conditions outside of thunderstorms through the early portions of the TAF period. However, as the front moves through, some lingering low level moisture will likely allow for some more widespread MVFR cloud development late tonight into Friday morning. Any MVFR cigs should scatter out or lift into VFR by the later Friday morning and into the afternoon. OUTLOOK...MVFR ceilings and visibilities possible Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...Coniglio AVIATION...JGL
Hazardous weather outlook, Apr 20, 3:10 PM EDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 310 PM EDT Thu Apr 20 2017 INZ050-OHZ026-034-035-042>044-211100- Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- 310 PM EDT Thu Apr 20 2017 This Hazardous Weather Outlook is for East Central Indiana and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Occasional showers and thunderstorms will be possible into this evening. A few of the storms may become severe with damaging winds the primary threat. Locally heavy rainfall and isolated flooding will also be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather. INZ058-059-066-073-074-OHZ045-046-051>056-060>065-070>072-077-211100- Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Union OH-Delaware- Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery- Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Hamilton- 310 PM EDT Thu Apr 20 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Occasional showers and thunderstorms will be possible into this evening. A few of the storms may become severe with damaging winds the primary threat. Locally heavy rainfall and isolated flooding will also be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather. INZ075-080-KYZ089>100-OHZ073-074-078>082-088-211100- Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Ross-Hocking-Clermont-Brown- Highland-Adams-Pike-Scioto- 310 PM EDT Thu Apr 20 2017 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio and Southwest Ohio. .DAY ONE...This Afternoon and Tonight. Thunderstorms will occur overnight with a frontal passage. Some storms may contain strong winds and heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heavy rain is possible on Saturday as showers and a few thunderstorms enter from the southwest. These showers may linger for a while with a prolonged period of moderate to heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather.
In the hours before
Special weather statement, Apr 20, 3:11 PM EDT, 10 minutes before
Special Weather Statement National Weather Service Wilmington OH 311 PM EDT THU APR 20 2017 INZ050-059-OHZ042-051-060-061-201945- Union IN-Wayne IN-Montgomery OH-Darke OH-Preble OH-Miami OH- 311 PM EDT THU APR 20 2017 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN WAYNE AND NORTH CENTRAL UNION COUNTIES IN EAST CENTRAL INDIANA...NORTHERN PREBLE...SOUTHERN DARKE...NORTHWESTERN MONTGOMERY AND SOUTHWESTERN MIAMI COUNTIES IN WEST CENTRAL OHIO UNTIL 345 PM EDT... At 311 PM EDT, radar indicated a strong thunderstorm over New Paris, moving east at 40 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Very heavy rain... Locations impacted include... Richmond, Trotwood, Greenville, Eaton, Arcanum, Bradford, Lewisburg, New Paris, New Madison, Fountain City, Clayton, Brookville, Abington, Wayne Lakes, Phillipsburg, Gettysburg, Eldorado, Verona, West Manchester and Laura. This includes the following Interstates... I-70 in Indiana between mile markers 147 and 156. I-70 in Ohio between mile markers 0 and 24. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3970 8496 3993 8498 4016 8439 3981 8436 TIME...MOT...LOC 1911Z 248DEG 35KT 3987 8483 AR
Special weather statement, Apr 20, 3:21 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Wilmington OH 321 PM EDT THU APR 20 2017 INZ058-059-066-OHZ060-061-070-201945- Fayette IN-Union IN-Franklin IN-Montgomery OH-Butler OH-Preble OH- 321 PM EDT THU APR 20 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN COUNTY IN SOUTHEASTERN INDIANA...UNION AND SOUTHEASTERN FAYETTE COUNTIES IN EAST CENTRAL INDIANA...SOUTHERN PREBLE COUNTY IN WEST CENTRAL OHIO... NORTHWESTERN BUTLER COUNTY IN SOUTHWESTERN OHIO AND SOUTHWESTERN MONTGOMERY COUNTIES IN WEST CENTRAL OHIO UNTIL 345 PM EDT... At 320 PM EDT, radar indicated a strong thunderstorm near Liberty, moving northeast at 35 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... One half inch diameter hail... Very heavy rain... Locations impacted include... Eaton, Liberty, Camden, West Alexandria, Gratis, West College Corner, Salem, New Lebanon, Farmersville, Brownsville, College Corner, Somerville, West Elkton, Dunlapsville, Whitewater State Park, Goodwins Corner, Cottage Grove, Morning Sun, Wheatville and Muttonville. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3968 8510 3980 8441 3960 8439 3949 8506 TIME...MOT...LOC 1920Z 246DEG 29KT 3958 8500 AR
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:11 PM EDT | Special Weather Statement | ILN | Preble | 34 min |
| Apr 20, 3:44 PM EDT | Special Weather Statement | ILN | Montgomery, Preble | 31 min |
| Apr 20, 3:47 PM EDT | Special Weather Statement | ILN | Logan | 28 min |
| Apr 20, 3:56 PM EDT | Special Weather Statement | ILN | Preble | 34 min |
| Apr 20, 4:05 PM EDT | Special Weather Statement | ILN | Miami | 25 min |
| Apr 20, 4:13 PM EDT | Special Weather Statement | ILN | Clark | 32 min |
| Apr 20, 4:16 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Montgomery, Preble | 30 min |
| Apr 20, 4:25 PM EDT | Special Weather Statement | ILN | Champaign | 35 min |
| Apr 20, 4:34 PM EDT | Special Weather Statement | ILN | Greene | 26 min |
| Apr 20, 4:40 PM EDT | Special Weather Statement | ILN | Warren | 35 min |
| Apr 20, 4:43 PM EDT | Special Weather Statement | ILN | Clark | 32 min |
| Apr 20, 4:47 PM EDT | Special Weather Statement | ILN | Montgomery | 28 min |
| Apr 20, 5:13 PM EDT | Special Weather Statement | ILN | Franklin | 32 min |
| Apr 20, 5:42 PM EDT | Special Weather Statement | ILN | Delaware | 33 min |
| Apr 20, 5:45 PM EDT | Special Weather Statement | ILN | Franklin, Madison | 30 min |
| Apr 20, 6:13 PM EDT | Special Weather Statement | ILN | Franklin | 32 min |
| Apr 20, 6:17 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Highland, Pickaway, Ross | 43 min |
| Apr 20, 6:20 PM EDT | Special Weather Statement | ILN | Licking | 25 min |
| Apr 20, 6:21 PM EDT | Special Weather Statement | ILN | Pickaway | 24 min |
| Apr 20, 6:44 PM EDT | Special Weather Statement | ILN | Fairfield | 31 min |
| Apr 20, 6:47 PM EDT | Special Weather Statement | ILN | Licking | 28 min |
| Apr 20, 7:01 PM EDT | Special Weather Statement | ILN | Hocking | 29 min |
| Apr 20, 5:33 PM EDT | Special Weather Statement | ILN | Carroll, Gallatin | 27 min |
| Apr 20, 7:14 PM EDT | Special Weather Statement | ILN | Ripley | 31 min |
| Apr 20, 7:33 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Franklin, Ripley | 42 min |
| Apr 20, 7:44 PM EDT | Tornado Warning | ILN | Ripley | 15 min |
| Apr 20, 7:52 PM EDT | Severe Thunderstorm Warning | ILN | Ripley | 21 min |
Nearby
Special Weather Statements in Ohio, 2017Special Weather Statements in Indiana, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.